Telecoms, Media & Technology is part of the Knowledge and Networking Division of Informa PLC

This site is operated by a business or businesses owned by Informa PLC and all copyright resides with them. Informa PLC's registered office is 5 Howick Place, London SW1P 1WG. Registered in England and Wales. Number 3099067.

Informa
Key Sessions

Soon Yu

T-Shaped Leadership: Winning Ideas Only Win If They Are Sold

Iconic Advantage

Barbary Brunner

Lightning Talk: Gender Diversity and It's Critical Role in Engineering High Customer Satisfaction Outcomes

Austin Technology Council

Shawn Zandi

Behind LinkedIn's 'Build, Don't Buy' Architecture Direction

LinkedIn

Paul Strong

Digital Transformation -- Definitely Not Business As Usual

Google

7:30am - 7:00pm 690 mins
Registration
Registration Open
more

Location: Level 1, Exhibit Hall 4

8:00am - 9:00am 60 mins
Breaks
Breakfast
more

Open to All Access and Conference Pass Holders.

Location: Level 4, Ballroom F & G

8:30am - 10:00am 90 mins
Next-Gen Architecture
Panel: Cloud Means No More Appliances. Or Does It?
  • Moderator Russ White - Advisory Board | Network Architect, LinkedIn
  • Panelist Pete Lumbis - Customer Solutions Engineer, Cumulus Networks
  • Panelist Jeff Tantsura - VP Network Architecture, Futurewei, Future Networks
more

The cloudified network of the future is a mix of vertically integrated vendor-based solutions (hyperconvergence), disaggregation and cloud. The "buy an appliance called a router" model is going away. Or is it? Join us for a discussion on the future of specialized appliances, of both the physical and virtual varieties.

Read Russ' recent Q&A with SDxE to get more insight into his session as well as more information on 'The Disaggregated Network Operating Systems' 

Want more? Download his report on 'Using a Mental Map to Make Sense of IT Certifications'

All Access pass or Conference pass required to attend this session.

Location: Level 4, Ballroom F

8:30am - 10:00am 90 mins
Applications & DevOps
Panel: Want the Biggest Bang for Your DevOps Buck? Think Balance.
  • Moderator Ashley McNamara - Principal Developer Advocate, Microsoft
  • Panelist Erik Cummings - Vice President of DevOps and IT, GoTransverse
  • Panelist Marisa Sawatphadungkij - DevOps Manager, Drillinginfo
  • Panelist Lee Calcote - Head of Technology Strategy, SolarWinds
more

Increasing velocity in Dev without having an Ops outlet that can absorb all that code will lead to expensive delays and finger-pointing. Increasing velocity in Ops while Dev is stuck in Agile or even Waterfall approaches will heighten awareness of Dev limitations and feed into internecine tension. In this session, we'll speak with companies that have struck the right balance and get tips for bringing Dev and Ops into equilibrium.

All Access pass or Conference pass required to attend this session.

Location: Level 4, Ballroom G

8:30am - 10:00am 90 mins
Software-Defined Business
Panel: Your Career: Certifications, Degrees or Just-in-Time Training?
  • Moderator Tejas Vashi - Senior Director of Product Strategy and Marketing at Learning@Cisco, Cisco
  • Panelists Emily Lundi - Director of Talent and Organization Development, Ingram Micro
  • Jordan Martin - Principal Consultant, Data Center Technologies, Core BTS
  • Trent Salvaggio - Executive Director, Internet of Things Talent Consortium (IoTTC)
more

What is the future of network engineering, and how do I stay relevant? It's the quintessential question for professionals who are increasingly finding that the half-life of any newly acquired skill is roughly two and a half years. Given this rapid — and accelerating — rate of change, what is the best way to attain and hone the right skills to ensure future success? Join a panel of industry experts to discuss strategies for staying ahead of the learning curve.

All Access pass or Conference pass required to attend this session.

Location: Level 4, Meeting Room 19A

10:00am - 10:05am 5 mins
Keynotes
Welcome
more

Open to all attendees and exhibitors.

Location: Level 4, Ballroom D

10:05am - 10:30am 25 mins
Keynotes
T-Shaped Leadership: Winning Ideas Only Win If They Are Sold
  • Soon Yu - Author and Innovation Speaker, Iconic Advantage
more

The days of a “great idea that sells itself” are gone. Organizations are facing greater complexity from an explosion of technologies, new business models and changing consumer expectations. Great ideas, while being the possible solution to these challenges, face an even greater challenge to sustain organizational momentum in the midst of all this complexity. To achieve success, a “T shaped” leadership model must be applied to innovate. A model that goes beyond just developing inspired ideas to the organizational influencing skills required to execute them.

Open to all attendees and exhibitors.

Location: Level 4, Ballroom D

10:30am - 10:37am 7 mins
Keynotes
Lightning Talk: Gender Diversity and It's Critical Role in Engineering High Customer Satisfaction Outcomes
  • Barbary Brunner - CEO, Austin Technology Council
more

Open to all attendees and exhibitors.

Location: Level 4, Ballroom D

10:45am - 11:10am 25 mins
Keynotes
Behind LinkedIn's 'Build, Don't Buy' Architecture Direction
  • Shawn Zandi - Principal Network Architect, Infrastructure Engineering, LinkedIn
more

The LinkedIn network supports over 25% year-over-year traffic growth in support of more than 400 million users. Many network operators would have turned to a vendor to drive their architectural decisions.  LinkedIn decided to go a different direction. To support growth while adding business value, LinkedIn is disaggregating its network, moving from vendor-driven to white box to entirely new platforms, such as Open19. It's working with vendors and the open source community to create an entirely new way of building a data center network at scale. This session will discuss the history, technology and business drivers behind the decision to build rather than buy.

In a recent Q&A with SDxE, Zandi provides a sneak peek into the information he plans to share with attendees including the history, technology and business drivers behind the decision to build rather than buy their network stack. Read the Q&A here

Open to all attendees and exhibitors.

Location: Level 4, Ballroom D

11:10am - 11:40am 30 mins
Keynotes
Digital Transformation -- Definitely Not Business As Usual
  • Paul Strong - Technical Director, Office of the CTO, Google Cloud, Google
more

Open to all attendees and exhibitors.

Location: Level 4, Ballroom D

11:40am - 12:50pm 70 mins
Breaks
Lunch & Networking
more

Open to All Access and Conference Pass Holders.

Location: Level 4, Ballroom F & G

12:50pm - 1:30pm 40 mins
Software-Defined Business
Disrupt This: How to Beat the Next Airbnb at Its Own Game
  • Chris Haddad - Chief Architect, Karux LLC.
more

The hospitality industry operates on razor-thin margins, with disruptive pressure from all sides. To hold their own, hospitality firms — Fortune 500, midsize and boutique — must embrace contextual customer engagement, self-service automation and strict transaction cost controls. In this session, learn how Blackstone, Hilton, La Quinta and Bonotel renovated their legacy IT systems and adopted an API-first, micro-service-oriented, container-driven and cloud-native mindset — and learned lessons about architectural transformation that apply well beyond their walls.

All Access pass or Conference pass required to attend this session.

Location: Level 4, Ballroom F

12:50pm - 1:30pm 40 mins
Applications & DevOps
Panel: Kubernetes and Your Open Infrastructure
  • Moderator Lisa-Marie Namphy - Advisory Board | OpenStack Ambassador for the United States, OpenStack community
  • Panelist Chris Aniszczyk - Executive Director, Open Container Initiative, Cloud Native Computing Foundation
  • Panelist Tim Lebel - VP of Product, Skytap
  • Panelist Robert Starmer - Cloud Advisor, Founding Partner, Kumulus Technologies
more

There are lessons to be learned from the biggest open cloud platform that can also be applied to the most promising container management platform. In the latest OpenStack user survey we learned that 45% of OpenStack users are also integrating Kubernetes, and over the past year there have been many discussions about if and how to deliver a joint OpenStack/Kubernetes environment. Join our panel of Kubernetes and open cloud experts, in this fun and informative exploration.

We’ll offer practical ideas to address questions like:

  • How Enterprise-grade is Kubernetes today? What will it take to get there? What support & services are in place today to help with Enterprise adoption?
  • Should you run containers as the overlay or underlay, and when would it make sense to do which? In other words, why would you provide Kubernetes (or any Container Operating Environment) on OpenStack? What if you deployed OpenStack on Kubernetes?
  • Are containers the end of VMs as we know them?
  • How does the shift to container-based application deployment models play into IoT and Microservices deployment architectures?
  • What do these applications, as well as enterprise-driven deployment models need that containers (on OpenStack) bring to the table?
  • Is there a very wrong way to do this and what should users and operators watch out for?

Are you ready to learn more about Kubernetes and how to make your open infrastructure more cloud native? Well then come and join the fun! :)

All Access pass or Conference pass required to attend this session.

Location: Level 4, Ballroom G

1:40pm - 2:20pm 40 mins
Applications & DevOps
When Good Automation Goes Bad
  • Lori MacVittie - Advisory Board | Principal Technical Evangelist, F5 Networks
more

Fallback procedures. Do you have them? You should, because our best testing efforts, failure happens – in the enterprise, more often than it should. When that automated self-service system breaks, the business can’t come to a screeching halt. A plan to deal with inevitable breakage should be a “known” in any transformation strategy. We’ll help.

All Access pass or Conference pass required to attend this session.

Location: Level 4, Ballroom G

1:40pm - 2:20pm 40 mins
Next-Gen Architecture
Panel: Evolve or Die: Moving From Legacy IT to a True Software-Defined Infrastructure
  • Moderator Jo Peterson - Vice President of Cloud Services, Clarify360
  • Panelists Brian Gambs - Vice President of Engineering, athenahealth
  • Jean O'Neill - Vice President of Channel, Cyxtera
  • Margie Sims - Vice President of Sales, Dizzion, Inc.
more

Not every team is lucky enough to play on a greenfield. In fact, in most enterprises, legacy systems make up some 80 percent of the infrastructure and often include mission-critical and revenue-generating applications. Gartner calls this “bimodal IT,” academics call it the Pareto principle or technical debt. We call it an opportunity to build a bridge to the cloud-native future. Join us for a discussion of concrete steps to evolve legacy systems without negatively impacting the business.

All Access pass or Conference pass required to attend this session.

Location: Level 4, Ballroom F

2:30pm - 3:10pm 40 mins
Software-Defined Business
Panel: IoT: How "Things" Can Reshape Business and What You Should Do About It
  • Moderator Bill Kleyman - CTO, MTM Technologies
  • Panelist Evan Kaplan - Advisory Board | CEO, InfluxData
  • Panelist James Plouffe - Mr. Robot and Lead Architect, MobileIron
more

While the Internet of Things is just now becoming real for consumer adopters, it's also becoming increasingly mature in enterprise businesses as well. But while there are great benefits for digital businesses, including better, more real-time data and the ability to drive actions in the physical world, there are serious concerns we need to be aware of as well. This panel will talk through considerations businesses need to make as the Internet of Things becomes more prevalent inside their own organizations.

All Access pass or Conference pass required to attend this session.

Location: Level 4, Ballroom F

2:30pm - 3:10pm 40 mins
Applications & DevOps
Panel: Strategies to Capitalize on Shadow IT
  • Moderator Sean Ginevan - Advisory Board | Head of Global Strategy & Marketing Enablement, Android Enterprise, Google
  • Jonathan Feldman - Chief Information Officer, City of Asheville--IT Services
more

Shadow IT is a symptom. The underlying ailment is that IT is failing the business by not getting ahead of digital transformation. A better idea? Embrace innovation sandboxes and skunkworks, stand up guardrails not roadblocks, help business peers manage technology risk and compliance, and leveraging existing technology investments while adopting new capabilities.

All Access pass or Conference pass required to attend this session.

Location: Level 4, Ballroom G

3:20pm - 4:00pm 40 mins
Applications & DevOps
Joined at the Hip: How to Foster CIO and CTO Cooperation
  • Presenter Wes Caldwell - CTO, Polaris Alpha
  • Presenter David Coker - SVP, Information Systems, Polaris Alpha
more

As IT’s mission fundamentally changes from supporting and maintaining the internal, “keep the lights” on tasks, to supporting customer-facing innovation, the CIO and CTO must increasingly cooperate to drive business success. In this talk, a CTO and CIO will share how they have worked together and built a shared culture to drive innovation. Talk will touch on DevOps, Agile, New Technologies and creating a product vs. project culture.

All Access pass or Conference pass required to attend this session.

Location: Level 4, Ballroom G

3:20pm - 4:00pm 40 mins
Software-Defined Business
Panel: Digital: Disruption or Transformation?
  • Moderator Jonathan Feldman - Chief Information Officer, City of Asheville--IT Services
  • Panelist Eric Acton - Co-Founder & Chief Imagineer, CXXO Digital
  • Panelist Phil Komarny - Chief Digital Officer, The University of Texas System
more

A company may think it's transforming to a digital business then wake up one morning and find itself disrupted. In this session, industry leaders will help you figure out if you're at risk. We’ll ask our digital experts to weigh in on the urgency of digital; the CIO vs CMO issue; whether organizations really need a chief digital officer; and what key process, staffing, and technology steps organizations must take to be successful with their digital business journey.

All Access pass or Conference pass required to attend this session.

Location: Level 4, Ballroom F

1:00pm - 2:00pm 60 mins
Vendor Insider Sessions
Vendor Insider Session: SDN: Powering the Next Generation of Networks
  • Jeff Lewis - Vice President, Connectivity Solutions, Comcast Business
more

Digital transformation has changed everything. As new technologies drive competition in today's connected economy, trying to support innovation with legacy networks is asking IT to do more with less. From reducing costs, improving productivity, and getting data to and from the cloud, the digital world requires a new network approach.

New SDN platforms can set the stage for the future of enterprise networking and create new opportunities for your business. Join Jeff Lewis to learn:

  • How to reinvent your enterprise network
  • Why you should consider making the transition
  • What are the critical considerations to be part of the SD WAN evolution
  • How is Comcast Business is shaping and disrupting the next generation network

Of those who attend, one lucky channel partner will win a $250 gift card. Must be present to win.

Location: Level 4, Meeting Room 19A



4:00pm - 7:00pm 180 mins
Expo Hall
SD-WAN Experience Area sponsored by Riverbed
more

Open to all attendees and exhibitors.

Location: Level 1, Exhibit Hall 5, Booth 2437

4:00pm - 7:00pm 180 mins
Expo Hall
Expo Floor Open
more

Open to all attendees and exhibitors.

Location: Level 1, Exhibit Hall 5

4:00pm - 5:00pm 60 mins
Expo Hall
VIP Power Hour -- Invite Only
more

In the VIP Lounge on the Expo Floor. 

Apply for you VIP Pass here. 

By invitation only.

Location: Level 1, Exhibit Hall 4

4:00pm - 7:00pm 180 mins
Expo Hall
Opening Night Reception
more

Open to all attendees and exhibitors.

Location: Level 1, Exhibit Hall 4

4:00pm - 7:00pm 180 mins
Expo Hall
DevOps Lounge | Sponsored by Microsoft
more

Relax and connect with your fellow DevOps enthusiasts in the DevOps lounge on the Expo floor. Participate in roundtable discussions and meet and greet with your fellow attendees, industry thought leaders and DevOps lounge sponsor Microsoft.

Location: Level 1, Exhibit Hall 5, Booth 2137

5:00pm - 5:40pm 40 mins
Expo Hall
DevOps Lounge | Round Table Discussion: Why DevOps Works Better in the Cloud
  • Moderator Nick Martin - Executive Editor, TechTarget
  • Lori MacVittie - Advisory Board | Principal Technical Evangelist, F5 Networks
  • Robert Starmer - Cloud Advisor, Founding Partner, Kumulus Technologies
more

Today’s businesses need to be able to quickly respond to market changes and customer demands, putting new emphasis on a DevOps approach to speed application delivery. However this trend demands an automated infrastructure capable of matching the pace of these iterative updates. This panel will explore how DevOps is driving a new migration to the cloud, and why rapid provisioning coupled with elastic capacity is now essential. Cloud and SDDCs are also helping break down barriers between developers and IT ops staff, reshaping job requirements and emphasizing new skill sets